Alert archive / Oklahoma / Freeze Warnings in 2018
Freeze Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this freeze warning at Oct 9, 2018, 2:43 PM CDT for Cimarron County, Oklahoma. It took effect at Oct 10, 2018, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2018, 2:43 PM CDT (19:43 UTC)
- In effect from
- Oct 10, 2018, 12:00 AM CDT
- Expired
- Oct 10, 2018, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WWUS74 KAMA 091943 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 243 PM CDT Tue Oct 9 2018 OKZ001-101400- /O.NEW.KAMA.FZ.W.0002.181010T0500Z-181010T1400Z/ Cimarron- Including the cities of Boise City and Keyes 243 PM CDT Tue Oct 9 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... The National Weather Service in Amarillo has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Wednesday. * Temperatures...Lows in the lower 30s. * Impacts...The cold conditions will kill garden crops and outdoor plants. Unprotected outdoor pipes could freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... Freezing temperatures are imminent or highly likely. Protect plants by bringing them indoors. If you cannot bring them in... cover them with layers of newspapers or blankets. Protect outdoor pipes by wrapping...draining...or allowing them to drip slowly. Take appropriate measures to protect pets and/or livestock. && $$ OKZ002-003-TXZ001>004-006-007-011-101400- /O.NEW.KAMA.FR.Y.0004.181010T0500Z-181010T1400Z/ Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore- Oldham- Including the cities of Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Hartley, Channing, Dumas, and Vega 243 PM CDT Tue Oct 9 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... The National Weather Service in Amarillo has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM CDT Wednesday. * Temperatures...Overnight lows in the 33 to 36 degree range. * Impacts...The frost will kill sensitive outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move sensitive plants indoors or take measures to protect plants. Take appropriate measures to protect pets. && $$ Cockrell
1 follow-up statement
303 WWUS74 KAMA 100338 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1038 PM CDT Tue Oct 9 2018 OKZ001-101400- /O.CON.KAMA.FZ.W.0002.181010T0500Z-181010T1400Z/ Cimarron- Including the cities of Boise City and Keyes 1038 PM CDT Tue Oct 9 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY... * Temperatures...Lows in the lower 30s. Highs around 60. * Impacts...The cold conditions will kill garden crops and outdoor plants. Unprotected outdoor pipes could freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... Freezing temperatures are imminent or highly likely. Protect plants by bringing them indoors. If you cannot bring them in... cover them with layers of newspapers or blankets. Protect outdoor pipes by wrapping...draining...or allowing them to drip slowly. Take appropriate measures to protect pets and/or livestock. && $$ OKZ002-003-TXZ001>004-006-007-011-101400- /O.CON.KAMA.FR.Y.0004.181010T0500Z-181010T1400Z/ Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore- Oldham- Including the cities of Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Hartley, Channing, Dumas, and Vega 1038 PM CDT Tue Oct 9 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY... * Temperatures...Lows in the mid 30s. Highs in the lower 60s. * Impacts...The frost will kill sensitive outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move sensitive plants indoors or take measures to protect plants. Take appropriate measures to protect pets. && $$ Schneider
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Oct 9, 12:42 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 9, 12:42 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Amarillo TX 1242 PM CDT Tue Oct 9 2018 .AVIATION... For the 18z TAFs... IFR ceilings expected to lift into MVFR range by late afternoon, with occasional MVFR to IFR visibilities in light rain showers and fog. Improvement to VFR expected this evening as downward motions strengthen in wake of departing shortwave trof. Timing of categorical changes will be problematic. Amendments will be issued as needed. Cockrell && .PREV DISCUSSION... /Issued 651 AM CDT Tue Oct 9 2018/ AVIATION... 12Z TAF Issuance...MVFR/IFR conditions are expected at all three TAF sites through tonight due to the showers and low clouds across the Panhandles. SHRA will continue for AMA/DHT until 15Z and until 17Z for GUY. VCSH is included in all three TAF sites but ending around 16Z for AMA and 21-22Z for DHT/GUY, depending on how long these showers linger. Winds will be northerly for all three sites through the TAF period with winds around 10-20 kts. Winds are gusty this morning between 20-25 kts, but will be tapering off into the afternoon hours. Sky conditions are OVC across the Panhandles and will become SCT tonight into tomorrow morning. Rutt PREV DISCUSSION... /Issued 322 AM CDT Tue Oct 9 2018/ SHORT TERM...Today and Tonight... Upper level low over the four corners progged to eject northeast over the great plains later this afternoon. Cold front is just north of Amarillo. Cold air will remain reinforced over the area as a second system will move down from the Pacific Northwest later today and into Wednesday morning. Highs today for the southern Panhandles likely have already occurred after midnight, prior to the cold front arrival. Afternoon max temperatures across the Panhandles will likely be in the upper 40s to low 50s, around 20 to 25 degrees below normal. Moderate rain currently engulfs the southern Panhandles, and should overtake the central and northern Panhandles in the next hour. The southeast Panhandles could see several hours of ongoing precipitation given the current moisture track. Due to the cold air in place, morning lows on Wednesday will be the coldest we've seen since the spring. Cimarron County could be toying with temperatures at freezing, while the northwest Panhandle in general could be looking at a frost potential. Winds should be fairly light, but cloud cover might be an issue to get the frost to form. Will defer to day shift, for Frost/Freeze products, if even needed. Weber LONG TERM...Wednesday through Monday... Surface ridge builds eastward across the CWA Wednesday, allowing for crisp conditions with highs in the 60s, relatively low dew points, and light winds. As the ridge axis continues to build eastward into the overnight hours, a light southeasterly breeze looks to set up across the Panhandles, which should hold lows temperatures up compared to Tuesday night. For Thursday and Friday, the upslope southeasterly flow looks to continue. At the same time, quasi-zonal upper jet streak will translate overhead. These should combine to lead to at least a few showers over these two days. There looks to be just enough instability around to keep a minimal chance of thunder as well. Additionally, at least partly cloudy skies should result, so have compressed both ends of the diurnal temperature range slightly. The weekend will bring additional chances for showers as the remnants of Hurricane Sergio head northeastward across the southern Plains. After a couple days of cool and cloudy conditions in the presence of upslope flow, progged MUCAPE will remain low, so have once again limited any thunder mentions to a slight chance. The remnants of Sergio are progged to move quickly across the area, so am not too worried about flooding potential, although some localized flooding is not out of the question given the amount of rain some spots have received in the past few days. Next longwave trough looks to swing across the Plains early Sunday pushing another cold front southward through the Panhandles. Operational GFS, EC, and CMC all show our first below 0C 850mb temperatures of the season behind this cold front. Widespread frost and perhaps a freeze are certainly possible Monday morning. Ferguson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/24
Hazardous weather outlook, Oct 9, 3:12 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 312 AM CDT Tue Oct 9 2018 OKZ001>003-TXZ001>020-317-092015- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 312 AM CDT Tue Oct 9 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Showers and a few thunderstorms will continue early this morning. Some may produce occasionally heavy rain, which could lead to flooding or flash flooding. A Flood Watch remains in effect for the eastern, central and south- central sections of the Combined Panhandles through 7 AM this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Low temperatures Wednesday morning are forecast to fall to between 32 and 37 degrees across the northwest one-third of the Combined Oklahoma and Texas Panhandles. A Frost Advisory or Freeze Warning may become necessary for this area late Tuesday night into early Wednesday morning. Chances for thunderstorms return on Thursday, with chances increasing Friday night and Saturday. Additional thunderstorms may develop on Sunday. Any storms that form are expected to remain below severe levels at this time. Monday morning may bring the first temperatures below freezing of the season to the northwestern Texas and western Oklahoma Panhandles. A Frost Advisory or Freeze Warning may become necessary for a large portion of the Panhandles as a result. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 2:43 PM CDT | Frost Advisory | AMA | Beaver, Texas | 18 hr |
Nearby
Freeze Warnings in Oklahoma, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.